Hey everyone I'm sure everyone is getting a bit sick of all my post lol but I've had quite a few problems with my little guy. I dont know if anyone read about what was going on with him so I will refresh everyones memory. My son Braylen is a former 25 weeker and just turned 1 on july 22. 3 weeks ago I took him to the doc because I noticed that he wasnt gaining any weight for about 2 to 3 months. So I took him in and they decided to put him on pediasure instead of whole milk. This is when it ALLLLL started. Everything started off great he loved the pediasure because it was so sweet and he was taking 24 ounces of that a day compared to the 4 ounces of formula he was drinking. So I was pretty excited and thought the problem was fixed. About 2 or 3 days into this pediasure stuff he started throwing uplike crazy he couldnt keep anything down he was gaging just out of the blue just would gag and throw up his entire meal plus what he had earlier in the day. This continued for 3 weeks and I took him to the doc and they upped his zantac from 3cc to 4cc which is alot for a baby and I hate it. So we went home that day and started him on 4ccs which I was sure that it was the reflux that was causing this and I was sure that the med would fix it. Well thursday nite I got a call at work from my mom saying I need to take him to teh ER because his fever was 102 and he wouldnt stop throwing up.I took him up there they got his fever down and sent him home. He continued throwing up through the weekend it was so bad he was dehydrated and his soft spot was sunken it and he didnt have a wet diaper in 14 hours. TOok him to the doc MOnday and they sent him on Wed to get a swallow study done which came back totally normal. Starting that Wed I decided to take him off the pediasure and see what happens. In the meantime I went online and was looking into this pediasure and this is what I found:
Common side effects:
High Blood SugarSevereLow Amount of Phosphate in the BloodSevereExtreme Loss of Body WaterSevereHigh Amount of Potassium in the BloodSevereLow Amount of Potassium in the BloodSevereIrritation of the Stomach or IntestinesLess SevereIncomplete or Infrequent Bowel MovementsLess SevereFeel Like Throwing UpLess SevereThrowing UpLess SevereDiarrheaLess Severe
Infrequent side effects:
High Amount of Phosphate in the BloodSevere
If the docs would have told me all this was a side effect theres no way in hell I would ever give it to my baby. COme to find out it was the pediasure and he hasnt thrown up since I stopped giving it to him. This is why he was so dehydrated. SO word of advice never give this stuff to your baby.
on Aug. 10, 2007 at 11:02 PM